U.S. doctors online nowAsk doctors free
NY
A 24-year-old female asked:

I took 2 extra strength tylenol (acetaminophen) and an excedrin migraine this morning -- is it safe to even drink coffee?

2 doctor answers2 doctors weighed in
Dr. Tanya Russo
Pediatrics 25 years experience
Too much Tylenol (acetaminophen): A cup of coffee following a dose of Excedrin is likely to cause excessive jitteriness and increase your heart rate, since both contain caffeine. In otherwise healthy people this should not be a dangerous situation. However, Excedrin and Tylenol both have acetaminophen which can be damaging to the liver, and it is not generally recommended that they be taken together.
Dr. Chirag Patel
Specializes in Neurology
Caffeine overdose: Excedrin migraine already contains caffeine. There are many types of headaches, including migraines, cough, cluster, occipital neuralgia, muscle strain, etc. Keep a log of the timing, duration, severity, and location of your headaches. Also try to identify any headache "triggers" (stress, not sleeping/eating). Take this log to your physician. http://www.nlm.nih.gov/medlineplus/headache.html

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 12, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.